Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 117, NWS Pueblo, CO

June 30, 2016Baca County, Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2016, 5:50 PM MDT for Baca County, Kiowa County, Prowers County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2016, 5:50 PM MDT (23:50 UTC)
Expired
Jun 30, 2016, 6:30 PM MDT
In force
40 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baca County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 182 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

398 
WUUS55 KPUB 302350
SVRPUB
COC009-061-099-010030-
/O.NEW.KPUB.SV.W.0117.160630T2350Z-160701T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
550 PM MDT THU JUN 30 2016

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PROWERS COUNTY IN SOUTHEASTERN COLORADO...
  SOUTHEASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...
  NORTHEASTERN BACA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 630 PM MDT

* AT 550 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
  NORTHEAST OF TWO BUTTES...OR 22 MILES NORTHWEST OF THE SAUNDERS
  ELEVATOR... MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAMAR...HOLLY...GRANADA...HARTMAN...TWO BUTTES AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3749 10236 3809 10263 3828 10205 3757 10204
TIME...MOT...LOC 2350Z 220DEG 19KT 3776 10222 

HAIL...1.00IN
WIND...60MPH
 
$$
ROSE
3 follow-up statements
722 
WWUS55 KPUB 010001
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT THU JUN 30 2016

COC009-061-099-010030-
/O.CON.KPUB.SV.W.0117.000000T0000Z-160701T0030Z/
PROWERS CO-KIOWA CO-BACA CO-
601 PM MDT THU JUN 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR PROWERS...SOUTHEASTERN KIOWA AND NORTHEASTERN BACA COUNTIES...

AT 601 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTH OF
HOLLY...OR 18 MILES SOUTHWEST OF COOLIDGE...MOVING NORTHEAST AT 20
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAMAR...HOLLY...GRANADA...HARTMAN...TWO BUTTES AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3749 10236 3809 10263 3828 10205 3757 10204
TIME...MOT...LOC 0001Z 220DEG 19KT 3780 10217 

HAIL...1.00IN
WIND...60MPH
 
$$
SR
114 
WWUS55 KPUB 010009
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT THU JUN 30 2016

COC009-061-099-010030-
/O.CON.KPUB.SV.W.0117.000000T0000Z-160701T0030Z/
PROWERS CO-KIOWA CO-BACA CO-
609 PM MDT THU JUN 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR EASTERN PROWERS...SOUTHEASTERN KIOWA AND NORTHEASTERN BACA
COUNTIES...

AT 608 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
HOLLY...OR 13 MILES SOUTHWEST OF COOLIDGE...MOVING NORTHEAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOLLY...GRANADA...HARTMAN AND BRISTOL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3750 10234 3806 10250 3828 10205 3757 10204
TIME...MOT...LOC 0008Z 214DEG 30KT 3792 10219 

HAIL...1.00IN
WIND...60MPH
 
$$

SR
583 
WWUS55 KPUB 010024
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT THU JUN 30 2016

COC009-061-099-010033-
/O.EXP.KPUB.SV.W.0117.000000T0000Z-160701T0030Z/
PROWERS CO-KIOWA CO-BACA CO-
624 PM MDT THU JUN 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PROWERS...SOUTHEASTERN
KIOWA AND NORTHEASTERN BACA COUNTIES WILL EXPIRE AT 630 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

LAT...LON 3750 10234 3806 10250 3828 10205 3757 10204
TIME...MOT...LOC 0021Z 220DEG 19KT 3792 10219 

$$
SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:26 PM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 30, 3:26 PM MDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
326 PM MDT THU JUN 30 2016

.SHORT TERM...(This evening through Friday)
Issued at 326 PM MDT Thu Jun 30 2016

Currently, frontal boundary lying across the far sern plains with a
few stronger cells developing along the front across Las Animas
county. Air mass to the north of the front has become very unstable,
with CAPE in the 1500-2000 j/kg range along and north of the
Arkansas River, though weak convection over Teller/El Paso counties
has produced a pool of more stable air which may limit strong storm
potential the next few hours. Mountains/interior valleys have seen
mainly isolated storms so far, with some brief heavy rain under the
stronger cells.

For this evening and overnight, expect convection over north central
colorado to expand and push southward into the eastern plains, with
strongest storms along the axis of instability which will lie
roughly from KDEN to KLIC to KLAA. Have hoisted a flash flood watch
for portions of the sern plains to account for this scenario, as
heaviest rain may fall over locations that saw moderate to heavy
rainfall last night. Area around Colorado Springs may be too stable
for deep convection to redevelop, though eastern El Paso county
could see some stronger storms drop se through the area later
tonight. Arkansas Valley from La Junta west through Pueblo still a
puzzle, as deep instability remains in place and HRRR has been
insisting all afternoon that convection will soon develop, but so
far strongest storms have stayed well south. Threat of severe storms
over the plains remains marginal with weak shear, though if large
enough MCS can form, there may be an increased threat of damaging
winds if deep cold pool develops. Mountains will see a continuation
of isolated to scattered storms, with convection going through the
night as moisture increases. Plains convection will taper off late
tonight as MCS shifts into KS, though won't end pops completely as
models keep at least isolated storms going through the night.

Convection will become widespread on Friday as upper trough
approaches from the west and slug of deeper moisture over AZ/NM
lifts northward. Over the plains, MCS outflow should shove frontal
boundary southward toward nrn NM, which will allow tongue of deeper
moisture and instability to push back westward across the plains
toward the I-25 corridor by afternoon. May need another flash flood
watch for portions of the area beginning Fri afternoon, but will
wait to see how overnight convection evolves before issuance.
Clouds/precip and upslope flow should keep max temps down another
day with all areas staying below 90f once again.

.LONG TERM...(Friday night through Thursday)
Issued at 326 PM MDT Thu Jun 30 2016

Friday night through Sunday...A very chaotic atmosphere remains in
place across the state this weekend, with a number of shortwaves
rippling across the forecast area through Sunday morning. This upper
level support, added to easterly upslope sfc winds and abundant llvl
moisture as evident by 55-60 F dewpoints, will keep the threat of
showers and thunderstorms in place through Sunday morning. More of a
concern will be the threat of over-saturated soils and flash
flooding for sloped areas during a near 48 hr window of precip
potential. Therefore, kept a mention of thunderstorms with moderate
rain through midnight Sat night, and depending on what occurs
tonight, might have to consider a flash flood watch for much of the
plains Sat aftn and eve as well. Extensive cloud cover and
convective activity will keep max temps in the 70s and 80s, with
overnight min temps in the upper 40s to around 60 F.

Monday through Thursday...The upper ridge of high pressure tries to
build back into the Desert SW, while an upper trough gathers
strength over British Columbia and the Pacific NW. This will provide
for warmer and more dry conditions through the work week, with max
temps climbing back up into the 90s to near 100 F for the plains,
and mid to upper 80s for the high valleys. Convection chances will
taper off, with a more typical isolated diurnal pattern settling in
for the mts. Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 326 PM MDT Thu Jun 30 2016

Still a threat of tsra at all taf sites into the evening, before
strongest convection shifts east across the plains.  CIGS/VIS at taf
sites will stay predominantly VFR, though thunderstorms will produce
localized MVFR conditions with heavy rainfall and erratic gusty
winds up to 40 kts.  Overnight, low level winds will become more e-
se with widespread MVFR/local IFR cigs developing across most of the
southeast plains including KPUB and KCOS after 09z-10z, with only
gradual clearing 16z-18z. KALS will remain VFR overnight. Expect
widespread convection again Friday afternoon and evening, with
potential for stronger storms and area of IFR cigs and mountain
obscuration many areas after 18z-20z.

&&

.PUB Watches/Warnings/Advisories...
Flash Flood Watch through late tonight for COZ089-095>098.

&&

SHORT TERM...PETERSEN
LONG TERM...MOORE
AVIATION...PETERSEN
Hazardous weather outlook, Jun 30, 11:15 AM MDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1115 AM MDT THU JUN 30 2016

COZ058>089-093>099-011715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1115 AM MDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS
AFTERNOON...THEN SPREAD ACROSS THE PLAINS FROM MID AFTERNOON INTO
THE EVENING HOURS. A FEW THUNDERSTORMS MAY LINGER
OVERNIGHT...PARTICULARLY ACROSS THE SOUTHEAST PLAINS. THE MAIN
THREATS WITH THUNDERSTORMS TODAY INCLUDE LIGHTNING...LOCALLY HEAVY
RAINFALL...AND WIND GUSTS UP TO 50 MPH. SOME SMALL HAIL WILL ALSO
BE POSSIBLE OVER THE MOUNTAINS WITH THE STRONGER STORMS. AS
THUNDERSTORMS MOVE INTO THE SOUTHEAST PLAINS THIS AFTERNOON AND
EVENING...THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME STRONG
TO SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH THE MAIN
THREAT...ALONG WITH HAIL UP TO 1 INCH IN DIAMETER. LOCALLY HEAVY
RAINFALL COULD CAUSE FLASH FLOODING FOR URBAN AREAS...BURN
SCARS...AND FOR AREAS WITH SATURATED SOIL CONDITIONS FROM RECENT
HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED EACH DAY WITH
THE GREATEST COVERAGE STORMS FROM FRIDAY INTO SATURDAY. SMALL
HAIL...LOCALLY HEAVY RAINFALL...WIND GUSTS AROUND 50 MPH AND
LIGHTNING WILL BE POSSIBLE WITH THE THUNDERSTORMS DURING THIS
PERIOD. IN ADDITION...THE POTENTIAL EXISTS FOR A FEW STRONG TO
SEVERE STORMS OVER THE EASTERN PLAINS FRIDAY AND SATURDAY...WITH
HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. HEAVY
RAINFALL IS ALSO POSSIBLE FROM FRIDAY INTO SATURDAY...AND FLASH
FLOODING MAY OCCUR ON AREA BURN SCARS AND ACROSS PORTIONS OF THE
SOUTHEAST PLAINS WHERE RAINFALL HAS BEEN HEAVIEST THE PAST SEVERAL
DAYS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH
CENTRAL AND SOUTHEAST COLORADO.

10/77

In the hours before

Special weather statement, Jun 30, 2:34 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
234 PM MDT THU JUN 30 2016

COZ094-099-302100-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
234 PM MDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND
SOUTHWESTERN BACA COUNTIES UNTIL 300 PM MDT...

AT 234 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF KIM...OR 38 MILES SOUTHWEST OF
SPRINGFIELD...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS AND SOUTHWESTERN BACA COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3700 10326 3715 10337 3728 10305 3703 10300
TIME...MOT...LOC 2034Z 240DEG 38KT 3712 10323

TLM
Special weather statement, Jun 30, 3:01 PM MDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT THU JUN 30 2016

COZ094-099-302130-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
301 PM MDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND WEST
CENTRAL BACA COUNTIES UNTIL 330 PM MDT...

AT 301 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES EAST OF KIM...OR 31 MILES SOUTHWEST OF SPRINGFIELD...MOVING
NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL LAS
ANIMAS AND WEST CENTRAL BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3708 10315 3724 10326 3743 10292 3717 10279
TIME...MOT...LOC 2101Z 239DEG 36KT 3721 10313

TLM
Special weather statement, Jun 30, 3:22 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT THU JUN 30 2016

COZ088-302145-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
322 PM MDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL
345 PM MDT...

AT 321 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF AGUILAR...OR 20 MILES NORTH OF TRINIDAD...MOVING
EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TYRONE.

LAT...LON 3736 10457 3754 10460 3758 10413 3735 10409
TIME...MOT...LOC 2121Z 264DEG 26KT 3746 10450

TLM
Special weather statement, Jun 30, 4:03 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
403 PM MDT THU JUN 30 2016

COZ094-099-302245-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
403 PM MDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS AND
NORTHWESTERN BACA COUNTIES UNTIL 445 PM MDT...

AT 402 PM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
STORMS ACROSS WESTERN BACA COUNTY...DRIFTING SLOWLY EAST AT
20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PRITCHETT AND OPEN COUNTRY OF WESTERN BACA COUNTY.

LAT...LON 3729 10314 3752 10321 3764 10281 3717 10266
TIME...MOT...LOC 2202Z 249DEG 34KT 3747 10309

TLM
Special weather statement, Jun 30, 4:54 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT THU JUN 30 2016

COZ097>099-302345-
LAMAR VICINITY/PROWERS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
454 PM MDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PROWERS...SOUTHEASTERN
BENT AND NORTH CENTRAL BACA COUNTIES UNTIL 545 PM MDT...

AT 454 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TWO BUTTES RESERVOIR...OR 17 MILES NORTH OF SPRINGFIELD...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...TWO BUTTES AND TWO BUTTES RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3741 10262 3773 10301 3811 10245 3775 10204
      3768 10204
TIME...MOT...LOC 2254Z 235DEG 23KT 3766 10260

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:00 PM MDTSpecial Weather StatementPUBBent45 min
Jun 29, 6:44 PM MDTSpecial Weather StatementPUBBent46 min
Jun 29, 6:50 PM MDTSpecial Weather StatementPUBBaca25 min
Jun 29, 7:21 PM MDTSpecial Weather StatementPUBBaca39 min
Jun 29, 7:50 PM MDTSpecial Weather StatementPUBBaca40 min
Jun 29, 8:01 PM MDTSpecial Weather StatementPUBBaca29 min
Jun 29, 8:08 PM MDTSpecial Weather StatementPUBCrowley37 min
Jun 29, 8:21 PM MDTSevere Thunderstorm WarningPUBCrowley24 min
Jun 29, 8:30 PM MDTSpecial Weather StatementPUBKiowa30 min
Jun 29, 8:40 PM MDTAreal Flood AdvisoryPUBKiowa3 hr
Jun 29, 9:24 PM MDTSpecial Weather StatementPUBBent36 min
Jun 29, 9:48 PM MDTSpecial Weather StatementPUBProwers42 min
Jun 29, 10:08 PM MDTSevere Thunderstorm WarningPUBBent, Prowers37 min
Jun 29, 10:41 PM MDTSpecial Weather StatementPUBProwers34 min
Jun 30, 2:34 PM MDTSpecial Weather StatementPUB26 min
Jun 30, 2:35 PM MDTFlash Flood WatchPUBBent, Crowley, Kiowa, Prowers11 hr
Jun 30, 3:01 PM MDTSpecial Weather StatementPUBBaca29 min
Jun 30, 3:22 PM MDTSpecial Weather StatementPUBLas Animas23 min
Jun 30, 3:28 PM MDTSevere Thunderstorm WarningPUBBaca26 min
Jun 30, 4:03 PM MDTSpecial Weather StatementPUBBaca42 min
Jun 30, 4:54 PM MDTSpecial Weather StatementPUBProwers51 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.